Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 85, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2017, 5:58 PM CDT for Loup County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 5:58 PM CDT (22:58 UTC)
- Expired
- Jul 2, 2017, 6:28 PM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Loup County, NE
The radar
The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
194
WUUS53 KLBF 022258
SVRLBF
NEC115-022345-
/O.NEW.KLBF.SV.W.0085.170702T2258Z-170702T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
558 PM CDT SUN JUL 2 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Loup County in north central Nebraska...
* Until 645 PM CDT
* At 558 PM CDT, severe thunderstorms were located along a line
extending from 14 miles southeast of Brewster to near Taylor, and
are nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Almeria.
This includes Highway 183 between mile markers 126 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4189 9968 4182 9936 4175 9941 4174 9968
TIME...MOT...LOC 2258Z 266DEG 1KT 4184 9961 4180 9945
HAIL...1.00IN
WIND...60MPH
$$
CDC2 follow-up statements
367 WWUS53 KLBF 022321 SVSLBF Severe Weather Statement National Weather Service North Platte NE 621 PM CDT SUN JUL 2 2017 NEC115-022345- /O.CON.KLBF.SV.W.0085.000000T0000Z-170702T2345Z/ Loup NE- 621 PM CDT SUN JUL 2 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTHWESTERN LOUP COUNTY... At 621 PM CDT, a severe thunderstorm was located 13 miles north of Victoria Springs State Recreation Area, or 14 miles southeast of Brewster, and is nearly stationary. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of southwestern Loup County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4184 9968 4175 9941 4174 9968 TIME...MOT...LOC 2321Z 125DEG 1KT 4180 9966 HAIL...1.00IN WIND...<50MPH $$ CDC
606
WWUS53 KLBF 022328 RRA
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
628 PM CDT SUN JUL 2 2017
NEC115-022338-
/O.CAN.KLBF.SV.W.0085.000000T0000Z-170702T2345Z/
Loup NE-
628 PM CDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOUP COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
central Nebraska.
LAT...LON 4184 9968 4175 9941 4174 9968
TIME...MOT...LOC 2325Z 266DEG 1KT 4180 9966
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:01 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 2, 3:01 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 301 PM CDT Sun Jul 2 2017 .SHORT TERM...(This evening through Monday) Issued at 214 PM CDT Sun Jul 2 2017 Latest water vapor imagery shows a short wave trough extending roughly from western MT to UT with a ridge downstream across the Central High Plains into the Northern Plains. A stationary boundary is located at the surface across far northwest NEB to the Central Sandhills to north central NEB. Local radar display shows isolated thunderstorms developing near the boundary in Garfield and Wheeler counties. However, convection hasn't been that strong at this point with reflectivity cores peaking largely between 25-30 kft. Latest vis imagery shows outside of this area an enhanced cumulus field and growth between Broken Bow to Almeria to Ewing and upstream of there across portions of the central Sandhills. Latest SPC mesoanalysis shows moderate instability presently with very little inhibition across the NEB Panhandle into central NEB with MLCAPES ranging from 1500-2500 J/kg. Surface dew points are expected to range from the mid 50s in far western NEB to lower 60s in north central NEB. Deep layer vertical wind shear (0-6 km) is presently only about 25 kts, however, it expected to increase to early evening peaking around 30-35 kts. As such, storms modes favored in development this afternoon and evening is primarily organized multicells, though some supercells cannot be ruled out. Damaging winds and large hail are the primary threats this afternoon and evening given characteristics of soundings. Wherein a dry sub-cloud layer is expected to be in place, ample DCAPE, decent mid-level lapse rates, and quantity of CAPE in the HGZ to favor larger hail growth. Initially concerns will be towards isolated to scattered thunderstorms development across the aforementioned boundary this afternoon into evening over the central Sandhills towards the Interstate 80 corridor. Then thunderstorm chances are tailored towards development upstream to our west. Storms that develop in the higher terrain are expected to then move eastward into the local forecast area. Of which, the greatest chances for this is over the southwest quad and northern NEB, the latter from development occurring in SD. Low temperatures should be on the mild side with clouds and elevated winds tonight. Cooler highs tomorrow. There is a marginal risk for thunderstorms as well. Details are a little harder to pinpoint given thunderstorms today and tonight will influence tomorrow. This spread in the forecast envelope is seen in deterministic guidance as well. While moderate instability is expected to be present with surface dew points similar to today, if not slightly higher in north central NEB more so towards the mid 60s, uncertainty exists in low-level forcing. The short wave trough will be moving from the Northern Plains to Central High Plains early tomorrow morning farther into the Northern/Central Plains Monday. Further, deep layer vertical wind shear should be weaker. As such, the risk for strong to severe thunderstorms is there but it's expected to be more isolated compared to today. .LONG TERM...(Monday night through Sunday) Issued at 214 PM CDT Sun Jul 2 2017 Monday night through Wednesday...The main forecast challenge will be the chance for thunderstorms Monday night through Tuesday, the Fourth of July. There are uncertainties in the timing of thunderstorm chances as models are not in agreement. The ECMWF has a trough coming across the rockies on Monday then pushing through western and central Nebraska Monday night. It then develops a small closed low across northern Kansas and moves it northeast on Tuesday. With this solution thunderstorms will be possible Monday night across western and north central Nebraska as the shortwave moves across and then a scattered chance of thunderstorms as the Low moves northeast out of north central Kansas. The GFS solution is slightly slower with the shortwave moving across and does not form a closed low until the system has moved east of the area on Wednesday with the low developing over Iowa. Tending to lean more to GFS solution at the moment. Confidence of thunderstorm development on Monday evening into Monday night lingering into early Tuesday morning is moderate as current thinking is the shortwave trough will act as the driving force to initiate storm development as modest instability will be available along with adequate moisture as dewpoints will be in the 50s and 60s with a southeasterly wind. As for Tuesday afternoon and evening confidence is low at this time for thunderstorm development as there will be weak forcing across the area. That being said the environment is unstable. 0 to 3 km most unstable CAPE is adequate with 3000j/kg across the northeast CWA. Isolated thunderstorms can not be ruled out especially across the eastern part of the CWA. Wednesday and Beyond...A ridge will develop and sit over the area bringing a warm dry airmass over the central US and minimal opportunities for rainfall. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 146 PM CDT Sun Jul 2 2017 Local radar display over the last hour shows the development of isolated convection across Garfield and Wheeler counties. Mostly clear skies prevail, except for a swath of diurnally driven clouds and aforementioned convection in the vicinity of a boundary that lies roughly w-e across the central Sandhills and across north central NEB. There are two areas of concern for thunderstorms this afternoon and evening. First, isolated to scattered thunderstorms are expected to develop along said boundary this afternoon. Any TSRA should then move southward. Second, additional development is expected upstream to our west that could move into the local forecast area, albeit there is lower confidence associated with it. Late tonight into tomorrow morning, the threat for thunderstorms will be confined more over north central NEB than western NEB. Outside of impacts from showers/thunderstorms, generally VFR conditions should prevail. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...Gomez AVIATION...ET
Hazardous weather outlook, Jul 2, 3:25 PM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 325 PM CDT Sun Jul 2 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-032030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 325 PM CDT Sun Jul 2 2017 /225 PM MDT Sun Jul 2 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered strong to severe thunderstorms are possible this afternoon and tonight across most of western Nebraska, mainly along and south of a line from Lisco to Ellsworth to Brownlee to Taylor. Thunderstorms that develop will be capable of producing large hail and damaging winds into the evening hours. A marginal risk for strong to severe thunderstorms exist elsewhere. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. There is a marginal risk for severe storms across the entire outlook area Monday afternoon and Monday night. A few storms will be strong and approach severe levels, with damaging wind and large hail possible. A marginal risk for severe thunderstorms exists on Tuesday as well, roughly east of a line from Wauneta to Eli. While storms are not expected to be as numerous as Tuesday, strong to severe storms are possible. Dry and hot conditions are expected to move into the area by mid week, lasting until Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening south of a line from O'Neill to Valentine. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Local storm report, Jul 2, 5:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL N COMSTOCK 41.56N 99.24W
07/02/2017 E1.25 INCH CUSTER NE FIRE DEPT/RESCUE
RELAYED BY DISPATCH FROM FIRE CHIEF, REPORT OF HALF
DOLLAR SIZE HAIL.
0522 PM HAIL COMSTOCK 41.56N 99.24W
07/02/2017 E1.25 INCH CUSTER NE PUBLIC
&&
JGOMEZLocal storm report, Jul 2, 5:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
533 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 28 WNW HYANNIS 42.15N 102.27W
07/02/2017 E1.00 INCH SHERIDAN NE PUBLIC
&&
SJACOBSLocal storm report, Jul 2, 5:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 18 W HYANNIS 42.00N 102.11W
07/02/2017 M1.75 INCH GARDEN NE PUBLIC
&&
SJACOBSLocal storm report, Jul 2, 5:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 14 SW MULLEN 41.90N 101.24W
07/02/2017 E1.00 INCH HOOKER NE PUBLIC
&&
JGOMEZLocal storm report, Jul 2, 5:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 17 SW MULLEN 41.87N 101.28W
07/02/2017 E1.50 INCH HOOKER NE PUBLIC
PING PONG, GOLF BALL AND QUARTER SIZE HAIL COVERING THE
GROUND.
&&
JGOMEZLocal storm report, Jul 2, 5:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL HAY SPRINGS 42.68N 102.69W
07/02/2017 M1.00 INCH SHERIDAN NE PUBLIC
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:41 AM CDT | Special Weather Statement | LBF | Frontier | 49 min |
| Jul 2, 2:58 PM CDT | Special Weather Statement | LBF | Garfield | 47 min |
| Jul 2, 3:11 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 49 min |
| Jul 2, 3:48 PM CDT | Special Weather Statement | LBF | Garfield | 42 min |
| Jul 2, 3:53 PM CDT | Special Weather Statement | LBF | Hooker | 52 min |
| Jul 2, 4:02 PM CDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Jul 2, 4:09 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| Jul 2, 4:12 PM CDT | Special Weather Statement | LBF | Logan | 48 min |
| Jul 2, 4:27 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 28 min |
| Jul 2, 4:33 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 42 min |
| Jul 2, 4:43 PM CDT | Special Weather Statement | LBF | Logan | 47 min |
| Jul 2, 4:48 PM CDT | Special Weather Statement | LBF | Hooker | 42 min |
| Jul 2, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 49 min |
| Jul 2, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 49 min |
| Jul 2, 5:03 PM CDT | Special Weather Statement | LBF | Sheridan | 42 min |
| Jul 2, 5:12 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 48 min |
| Jul 2, 5:14 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 24 min |
| Jul 2, 5:17 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 43 min |
| Jul 2, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 30 min |
| Jul 2, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 18 min |
| Jul 2, 5:43 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 47 min |
| Jul 2, 5:51 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 39 min |
| Jul 2, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 23 min |
| Jul 2, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 23 min |
| Jul 2, 6:07 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 38 min |
| Jul 2, 6:10 PM CDT | Special Weather Statement | LBF | Deuel | 35 min |
| Jul 2, 6:16 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 29 min |
| Jul 2, 6:21 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 24 min |
| Jul 2, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 34 min |
| Jul 2, 6:28 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| Jul 2, 6:33 PM CDT | Special Weather Statement | LBF | Blaine | 42 min |
| Jul 2, 6:37 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 23 min |
| Jul 2, 6:47 PM CDT | Special Weather Statement | LBF | Lincoln | 43 min |
| Jul 2, 6:48 PM CDT | Special Weather Statement | LBF | McPherson | 27 min |
| Jul 2, 6:49 PM CDT | Tornado Warning | LBF | Custer | 26 min |
| Jul 2, 6:53 PM CDT | Special Weather Statement | LBF | Deuel | 37 min |
| Jul 2, 6:55 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.